Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|jeanette2 - Wed Jan 07, 2009 10:40 am||
I have been having itchy breasts for a few months now... i don't think its on the skin as there is no rash or marks but its incredably itchy and feels like its deeper inside and i obviously marks them with scratching... could you give me some advice on what could be causing it and what might help.
Friends recommended Evening primrose oil capsules which i have been taking for couple of months not but they don't seem to have helped.
|John Kenyon, CNA - Sun Mar 15, 2009 10:33 pm||
This sounds very much like an unusual presentation of an allergic skin reaction called dermagraphism, where the itching tends to seem to come from inside (beneath the skin), and causes raised, hive-like marks when scratched, which usually makes the area itch all the more, leading to chronic irritation. Why this would occur just in the breasts I have no idea, but it usually does happen on the chest wall or upper abdomen anyway, so maybe this isn't all that much out of the normal area.
Best thing to try and control this is Benadryl. If this causes too much drowsiness there are other, slightly less effective antihistimines (Claritin comes to mind) and if this doesn't work you might need to have a doctor take a look. However, I feel fairly certain this is dermagraphic expression of an allergic reaction (which is often due to a mild autoimmune problem).
I hope this is helpful. Good luck to you. Please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.